Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jan 12, 2016, 3:14 PM PST. It took effect at Jan 12, 2016, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 3:14 PM PST (23:14 UTC)
- In effect from
- Jan 12, 2016, 10:00 PM PST
- Expired
- Jan 13, 2016, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
681 WHUS76 KMFR 122314 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 314 PM PST TUE JAN 12 2016 ...STORM FORCE WIND GUSTS THIS AFTERNOON AND EVENING... PZZ350-356-131315- /O.NEW.KMFR.SE.W.0006.160112T2314Z-160113T0600Z/ /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.CAN.KMFR.SR.W.0001.160113T0000Z-160113T0600Z/ /O.NEW.KMFR.SC.Y.0009.160113T0600Z-160113T0900Z/ /O.NEW.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 314 PM PST TUE JAN 12 2016 ...STORM WARNING IS CANCELLED... ...GALE AND HAZARDOUS SEAS WARNINGS CONTINUE THROUGH 10 PM TONIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM PST WEDNESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS: SOUTH GALES 35 TO 45 KT. GUSTS UP TO 50 KT ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING EXCEPT NEAR CAPE BLANCO WHERE STRONGER WINDS ARE POSSIBLE. WINDS EASE TONIGHT. * SEAS: COMBINED VERY STEEP WIND DRIVEN SEAS OF 15 TO 20 FEET THIS EVENING. SEAS GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT AND WILL LINGER THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: GALES EXPECTED FOR ALL AREAS BEYOND 5 NM EXCEPT FOR AREAS AROUND CAPE BLANCO WHICH ARE EXPECTED NEAR THE COAST. HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS...AND MAY WASH OVER JETTIES AT SOUTH-FACING PORTS...INCLUDING PORT ORFORD THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-131315- /O.EXT.KMFR.SR.W.0001.000000T0000Z-160113T0300Z/ /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.NEW.KMFR.SE.W.0006.160113T0300Z-160113T0600Z/ /O.NEW.KMFR.SC.Y.0009.160113T0600Z-160113T0900Z/ /O.NEW.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 314 PM PST TUE JAN 12 2016 ...STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM PST WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KT WITH SOME AREAS SEEING STORM FORCE GUSTS UP TO 60 KT THIS EVENING. WINDS EASE TONIGHT. * SEAS: BUILDING TO VERY STEEP AND DANGEROUS 15 TO 20 FEET INTO THIS EVENING. SEAS WILL GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY GALES WITH STORM FORCE WIND GUSTS POSSIBLE BETWEEN 10 AND 30 NM OFF SHORE. HAZARDOUS SEAS WILL EFFECT ALL AREAS BUT DIMINISH TO ADVISORY LEVELS FROM WEST TO EAST. ADVISORY LEVEL SEAS WILL LINGER THROUGH WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-131315- /O.EXT.KMFR.SR.W.0001.000000T0000Z-160113T0300Z/ /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.NEW.KMFR.SE.W.0006.160113T0300Z-160113T0600Z/ /O.NEW.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 314 PM PST TUE JAN 12 2016 ...STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. * WINDS: SOUTH GALES 35 TO 45 KT WITH SOME AREAS SEEING STORM FORCE GUSTS UP TO 60 KT THIS EVENING. WINDS EASE TONIGHT. * SEAS: BUILDING TO VERY STEEP AND DANGEROUS 15 TO 20 FEET INTO THIS EVENING. SEAS WILL GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY GALES WITH STORM FORCE WIND GUSTS POSSIBLE BETWEEN 10 AND 30 NM OFF SHORE. HAZARDOUS SEAS WILL EFFECT ALL AREAS BUT DIMINISH TO ADVISORY LEVELS FROM WEST TO EAST. ADVISORY LEVEL SEAS WILL LINGER THROUGH WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
249 WHUS76 KMFR 130327 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 727 PM PST TUE JAN 12 2016 ...STORM FORCE WIND GUSTS THIS AFTERNOON AND EVENING... PZZ376-131630- /O.EXP.KMFR.SR.W.0001.000000T0000Z-160113T0300Z/ /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SC.Y.0009.160113T0600Z-160113T0900Z/ /O.CON.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 727 PM PST TUE JAN 12 2016 ...STORM WARNING HAS EXPIRED... ...GALE WARNING IN EFFECT UNTIL 10 PM THIS EVENING... * WINDS: SOUTH GALES 35 TO 45 KT. WINDS EASE TO 15 TO 25 KTS TONIGHT BEFORE FURTHER DIMINISHING TOMORROW MORNING. * SEAS: VERY STEEP WIND DRIVEN 18 TO 22 FT INTO THIS EVENING. SEAS WILL GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS TONIGHT AND LINGER THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: GALES ARE EXPECTED OUT TO 40 NM FROM SHORE. HAZARDOUS SEAS WILL EFFECT ALL AREAS BUT DIMINISH TO ADVISORY LEVELS FROM WEST TO EAST. ADVISORY LEVEL SEAS WILL LINGER THROUGH WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-131630- /O.EXP.KMFR.SR.W.0001.000000T0000Z-160113T0300Z/ /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 727 PM PST TUE JAN 12 2016 ...STORM WARNING HAS EXPIRED... ...GALE WARNING IN EFFECT UNTIL 10 PM THIS EVENING... * WINDS: SOUTH GALES 35 TO 45 KT. WINDS WILL EASE TONIGHT. * SEAS: VERY STEEP WIND DRIVEN SEAS 17 TO 20 FT. SEAS WILL GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS TONIGHT AND LINGER THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: GALES ARE EXPECTED OUT TO 40 NM FROM SHORE. HAZARDOUS SEAS WILL EFFECT ALL AREAS BUT DIMINISH TO ADVISORY LEVELS FROM WEST TO EAST. ADVISORY LEVEL SEAS WILL LINGER THROUGH WEDNESDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-131630- /O.CON.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SE.W.0006.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SC.Y.0009.160113T0600Z-160113T0900Z/ /O.CON.KMFR.SW.Y.0008.160113T0600Z-160114T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 727 PM PST TUE JAN 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTH GALES 35 TO 45 KT. WINDS EASE TO 15 TO 25 KTS TONIGHT BEFORE FURTHER DIMINISHING TOMORROW MORNING. * SEAS: COMBINED VERY STEEP WIND DRIVEN SEAS OF 15 TO 18 FEET THIS EVENING. SEAS GRADUALLY LOWER TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT AND WILL LINGER THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: GALES EXPECTED FOR ALL AREAS BEYOND 5 NM EXCEPT FOR AREAS AROUND CAPE BLANCO WHICH ARE EXPECTED NEAR THE COAST. HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
830 WHUS76 KMFR 130607 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1007 PM PST TUE JAN 12 2016 PZZ350-356-376-131915- /O.EXP.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.EXP.KMFR.SE.W.0006.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SC.Y.0009.000000T0000Z-160113T0900Z/ /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1007 PM PST TUE JAN 12 2016 ...GALE WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE WEDNESDAY NIGHT... * WINDS: SOUTH 20 TO 25 KTS UNTIL MIDNIGHT BEFORE FURTHER DIMINISHING TO 10 TO 15 KTS. * SEAS: STEEP WIND DRIVEN SEAS OF 16 TO 18 FEET UNTIL MIDNIGHT. SEAS GRADUALLY BECOMES SWELL DOMINATED AND SUBSIDE TO AROUND 13 FEET OVERNIGHT THROUGH LATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-131915- /O.EXP.KMFR.GL.W.0005.000000T0000Z-160113T0600Z/ /O.EXP.KMFR.SE.W.0006.000000T0000Z-160113T0600Z/ /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1007 PM PST TUE JAN 12 2016 ...GALE WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL LATE WEDNESDAY NIGHT... * SEAS: STEEP AT 15 TO 17 FT THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY SUBSIDE BELOW 10 FEET LATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS ARE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
924 WHUS76 KMFR 130644 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 PM PST TUE JAN 12 2016 PZZ350-356-376-130900- /O.CON.KMFR.SC.Y.0009.000000T0000Z-160113T0900Z/ /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1044 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WINDS: SOUTH 20 TO 25 KTS UNTIL MIDNIGHT BEFORE FURTHER DIMINISHING TO 10 TO 15 KTS. * SEAS: STEEP WIND DRIVEN SEAS OF 16 TO 18 FEET UNTIL MIDNIGHT. SEAS GRADUALLY BECOMES SWELL DOMINATED AND SUBSIDE TO AROUND 13 FEET OVERNIGHT THROUGH LATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY THE HAZARDOUS SEAS. SMALL CRAFT ADVISORY WINDS WILL BE LIMITED TO 5 NM FROM SHORE OFF BANDON SOUTH THROUGH CAPE BLANCO TO 10 NM FROM SHOREOFF SISTERS ROCK. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-130900- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1044 PM PST TUE JAN 12 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SEAS: STEEP AT 15 TO 17 FT THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY SUBSIDE BELOW 10 FEET LATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS ARE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
968 WHUS76 KMFR 130756 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1156 PM PST TUE JAN 12 2016 PZZ350-356-376-131200- /O.EXT.KMFR.SC.Y.0009.000000T0000Z-160113T1200Z/ /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.NEW.KMFR.SE.W.0007.160113T0800Z-160113T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1156 PM PST TUE JAN 12 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST. SMALL CRAFT ADVISORY FOR SEAS REMAINS EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTH 20 TO 30 KTS INTO EARLY WEDNESDAY MORNING. * SEAS: STEEP WIND DRIVEN SEAS OF 18 TO 20 FEET UNTIL MIDNIGHT. SEAS GRADUALLY BECOMES SWELL DOMINATED AND SUBSIDE BETWEEN 13 AND 15 FEET FEET EARLY WEDNESDAY MORNING. * AREAS AFFECTED: HAZARDOUS SEAS ARE EXPECTED BETWEEN 5 NM AND 20 NM FROM SHORE. SMALL CRAFT ADVISORY WINDS WILL BE LIMITED TO 5 NM FROM SHORE NORTH OF CAPE ARGO AND SOUTH OF BROOKINGS OUT TO 30 NM FROM SHORE. ALL OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-131200- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.NEW.KMFR.SE.W.0007.160113T0800Z-160113T1200Z/ /O.EXB.KMFR.SC.Y.0009.160113T0800Z-160113T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1156 PM PST TUE JAN 12 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. SMALL CRAFT ADVISORY FOR SEAS REMAINS EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: SOUTH 20 TO 30 KTS INTO EARLY WEDNESDAY MORNING. * SEAS: STEEP AT 17 TO 19 FT INTO EARLY WEDNESDAY MORNING. SEAS WILL GRADUALLY SUBSIDE TO 10 FEET BY LATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS ARE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
532 WHUS76 KMFR 131155 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 355 AM PST WED JAN 13 2016 PZZ350-356-370-376-140100- /O.EXP.KMFR.SE.W.0007.000000T0000Z-160113T1200Z/ /O.EXP.KMFR.SC.Y.0009.000000T0000Z-160113T1200Z/ /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 355 AM PST WED JAN 13 2016 ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HAZARDOUS SEAS WARNING WILL EXPIRE AT 4 AM PST THIS MORNING. SMALL CRAFT ADVISORY FOR SEAS REMAINS EFFECT UNTIL 4 AM PST THURSDAY. * SEAS: 13 AND 15 FEET EARLY THIS MORNING. SEAS WILL GRADUALLY DECREASE TO 10 FEET LATE TONIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 9:43 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 12, 9:43 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PST TUE JAN 12 2016
.DISCUSSION...THE FORECAST LOOKS ON TRACK. THE MOST SIGNIFICANT
ASPECT IN THE SHORT TERM IS STRENGTHENING WINDS INTO THIS EVENING
AHEAD OF A COLD FRONT. WINDS ARE EXPECTED TO REMAIN STRONG INTO
WEDNESDAY MORNING. SNOW LEVELS WILL BE ABOVE THE MAJOR PASSES
THROUGH TONIGHT THEN WILL DROP TO AROUND 4000 TO 4500 FEET BEHIND
THE FRONT ON WEDNESDAY WITH THE HIGHEST PRECIPITATION AMOUNTS FROM
CURRY COUNTY SOUTHEASTWARD ACROSS WESTERN AND SOUTHERN SISKIYOU
COUNTY. WINDS WILL DIMINISH WEDNESDAY MORNING THEN DIMINISHING
PRECIPITATION WEDNESDAY AFTERNOON INTO THE EVENING. THE BREAK
BETWEEN SYSTEMS WILL BE BRIEF WITH ANOTHER FRONT TO ARRIVE
THURSDAY INTO THURSDAY NIGHT. THE PATTERN LOOKS TO REMAIN ACTIVE
THROUGH EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 12/12Z TAF CYCLE. LOW LEVEL WIND SPEED SHEAR
WILL BE THE MAIN IMPACT INTO THIS EVENING, ESPECIALLY WEST OF THE
CASCADES. SURFACE WINDS WILL INCREASE AT THE COAST, ROSEBURG AND
MEDFORD LATE THIS MORNING, BUT SO WILL WINDS ALOFT. FOG WITH VLIFR
CIGS/VIS ARE EXPECTED TO GRADUALLY LIFT TO VFR BETWEEN 15-16Z.
DOWNSLOPE WINDS AT MEDFORD ARE EXPECTED TO KEEP RAIN AT BAY AND VFR
CONDITIONS IN PLACE THROUGH THE TAF PERIOD BUT A BUMPY RIDE IS
EXPECTED WITH LOW LEVEL WIND SHEAR. A BAND OF RA/SN MAY BRING A
BRIEF PERIOD OF MVFR CIGS/VIS TO KLMT EARLY THIS MORNING, BUT
INCREASING SOUTH WINDS WILL BRING BACK VFR CONDITIONS AND HOLD OFF
ANY FURTHER PRECIPITATION UNTIL TONIGHT. -PETRUCELLI
&&
.MARINE...UPDATED 300 AM PST TUESDAY 12 JAN 2016...STRONG LOW
PRESSURE WILL DEVELOP THIS MORNING AND MOVE THROUGH NORTHEAST OVER
THE NORTHERN WATERS THIS AFTERNOON AND EARLY EVENING. THIS WILL
RESULT IN GALE TO STORM FORCE WINDS SOUTH WINDS AND VERY STEEP,
DANGEROUS SEAS. KEEP IN MIND DANGEROUS SEAS MAY WASH OVER JETTIES AT
SOUTH-FACING PORTS...INCLUDING PORT ORFORD. SLIGHTLY LOWER WINDS AND
SEAS ARE POSSIBLE WITHIN 5 NM OF SHORE NORTH OF COOS BAY AND WITHIN
5 NM OF SHORE SOUTH OF BROOKINGS, BUT WILL STILL BE A CONCERN. THE
MODELS ARE PRETTY CONSISTENT SHOWING THE FRONT MOVING THROUGH THE
WATERS AROUND 6Z THIS EVENING WITH WINDS SHIFTING TO THE WEST AND
DECREASING, THUS ADJUSTED THE END TIME FOR THE GALES AND STORM FORCE
WINDS TO END AT 6Z. WINDS WILL EASE TONIGHT, BUT SEAS WILL REMAIN
HIGH THROUGH WEDNESDAY. THE NEXT FRONT WILL BRING THE POTENTIAL FOR
GALES AND VERY STEEP SEAS AGAIN ON THURSDAY. MODELS INDICATE THE
NEXT LARGE SWELL APPROACHING 20 FEET TO MOVE IN THIS WEEKEND.
-PETRUCELLI
&&
.PREV DISCUSSION... /ISSUED 455 AM PST TUE JAN 12 2016/
DISCUSSION...THE DAY STARTS INTO A VERY ACTIVE PATTERN THAT IS
EXPECTED TO REMAIN THOUGH MOST OF THE WEEK. A VERY WINDY SYSTEM IS
ALREADY AT THE COAST THIS MORNING. AS THE FRONT APPROACHES THE
COAST LATE THIS MORNING 850 MB WINDS INCREASE TO 80KT. THE 850
WINDS ARE PARALLEL TO THE COAST AT FIRST, BUT TURN TO AROUND 210
AS THE GRADIENT NORTH TO SOUTH INCREASES...FORMING A BRIEF
COASTAL BARRIER JET. LIKEWISE INLAND THE GRADIENT FROM REDDING TO
MEDFORD TIGHTENS BRINGING STRONG WINDS IN THE SHASTA VALLEY THAT
SPILL INTO THE ROGUE VALLEY. 700 MB WINDS FROM THE SOUTHWEST ARE
GOING TO BE VERY STRONG ACROSS THE ENTIRE REGION INTO
TONIGHT...AND OVER THE EAST SIDE INTO WEDNESDAY MORNING....NEARING
CLOSE TO 80KT OVER THE CASCADES THIS AFTERNOON...THEN MOVING OVER
THE EAST SIDE INTO WEDNESDAY MORNING. THIS VERY STRONG WARM
CONVEYOR FLOW WILL RAISE SNOW LEVELS ABOVE 6000-7000 FEET FOR THE
BULK OF THE EVENT AND HAVE CANCELLED THE WINTER STORM WATCH IN
SISKIYOU COUNTY. THERE IS A BRIEF LULL IN THE ACTION WITH SHOWERS
TAPERING OFF INTO WEDNESDAY NIGHT BEFORE THE NEXT SYSTEM IN LINE
MOVES IN THURSDAY. THIS SYSTEM WILL HAVE LOWER SNOW LEVELS AS THE
700 MB FLOW IS MORE WESTERLY AND THIS SYSTEM WILL BE WINDY...BUT
NOT AS STRONG AS TODAYS SYSTEM. SNOW LEVELS WILL BE A GOOD DEAL
LOWER WITH THIS SYSTEM...AND ANOTHER ROUND OF BRIEF MODERATE TO
HEAVY SNOW IS POSSIBLE DOWN TO THE LOWER PASS LEVELS AND THE MOUNT
SHASTA AREA. HOWEVER...WITH THE CURRENT WARNINGS IN PLACE WILL
NOT CONFUSE THIS WITH A WATCH AT THIS TIME. -SVEN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 AM PST WEDNESDAY FOR ORZ027-029>031.
HIGH SURF WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
FOR ORZ021-022.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
FOR ORZ021-022.
WIND ADVISORY UNTIL 2 AM PST WEDNESDAY FOR ORZ026.
CA...HIGH WIND WARNING UNTIL 7 AM PST WEDNESDAY FOR CAZ082-083-085.
HIGH WIND WARNING UNTIL 3 AM PST WEDNESDAY FOR CAZ081.
WIND ADVISORY UNTIL 7 AM PST WEDNESDAY FOR CAZ084.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS
MORNING FOR PZZ350-356-370-376.
STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
FOR PZZ350-356.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ350-356.
HIGH SURF WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
FOR PZZ356.
HIGH SURF ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY FOR PZZ350.
STORM WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
FOR PZZ370-376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ370-376.
DW/NSK/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:06 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 19 hr |
| Jan 12, 3:14 PM PST | Hazardous Seas Warning | MFR | 7 hr | |
| Jan 12, 3:14 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 37 hr | |
| Jan 12, 3:38 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 23 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.